Alert archive / Nebraska / Tornado Warnings in 2009

Tornado Warning 9, NWS Hastings, NE

June 15, 2009Clay County, Nuckolls County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 15, 2009, 9:02 PM CDT for Clay County, Nuckolls County, Nebraska. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 9:02 PM CDT (02:02 UTC)
Expired
Jun 15, 2009, 9:30 PM CDT
In force
28 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Clay County, NE, Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 28 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 9:20 PM CDTHAIL 1.5Deweese, NEPING PONG BALL SIZE HAIL AND 9 INCH TREE BRANCH SNAPPED BETWEEN 9 AND 10 PM.
Jun 15, 9:25 PM CDTTSTM WND DMGDeweese, NELARGE TREE LIMBS DOWN IN TOWN. ESTIMATED TO BE 9 INCHES IN DIAMETER.
Jun 15, 9:25 PM CDTHAIL 13 W Fairfield, NEACCOMPANIED BY WIND GUSTS OF 60 MPH.
Jun 15, 9:33 PM CDTHAIL 11 W Fairfield, NE
Jun 15, 9:37 PM CDTHAIL 2.5Edgar, NEDELAYED REPORT OF GOLF BALL TO TENNIS BALL SIZE HAIL FROM MONDAY EVENING. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 3:34 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 160202
TORGID
NEC035-129-160230-
/O.NEW.KGID.TO.W.0009.090616T0202Z-090616T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
902 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF GLENVIL...OR 14 MILES
  SOUTHEAST OF HASTINGS...AND MOVING SOUTHEAST AT 20 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  DEWEESE AND FAIRFIELD AROUND 920 PM CDT.
  EDGAR AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. IN ADDITION TO TORNADOES...
SUPERCELLS ARE CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND
DESTRUCTIVE STRAIGHT LINE WINDS. ACT QUICKLY AND MOVE TO SAFETY
INSIDE A STURDY SHELTER...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR.

&&

LAT...LON 4024 9806 4033 9826 4036 9827 4041 9827
      4049 9818 4052 9802 4042 9785
TIME...MOT...LOC 0202Z 291DEG 18KT 4041 9824

$$

AWJ
1 follow-up statement
000 
WWUS53 KGID 160219
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
919 PM CDT MON JUN 15 2009

NEC035-129-160230-
/O.CON.KGID.TO.W.0009.000000T0000Z-090616T0230Z/
CLAY NE-NUCKOLLS NE-
919 PM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN NUCKOLLS AND SOUTHERN CLAY COUNTIES...

AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR DEWEESE...OR 
ABOUT 18 MILES SOUTHEAST OF HASTINGS...MOVING SOUTHEAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  DEWEESE AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW

&&

LAT...LON 4024 9806 4033 9826 4036 9827 4041 9827
      4049 9818 4052 9802 4042 9785
TIME...MOT...LOC 0219Z 305DEG 11KT 4036 9819

$$

AWJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:20 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 15, 6:20 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT MON JUN 15 2009

.AVIATION...FOR THE 00Z KGRI TAF. YET ANOTHER COMPLICATED SCENARIO
PLAYING OUT THROUGH THE NEXT FEW HOURS FOR THE GRAND ISLAND
TERMINAL AS A THREAT FOR THUNDERSTORMS AND LOWER CEILINGS MAKE
THIS FORECAST A CHALLENGE. INITIALLY FOR THE EARLY TO MID
EVENING...THUNDERSTORMS SHOULD STAY OFF TO THE WEST AND SOUTH OF
THE TERMINAL WITH ONLY A SCATTERED TO BROKEN DECK OF CLOUD COVER
AROUND 3 TO 5 KFT. NONETHELESS...THE THREAT FOR STORMS SHOULD
INCREASE DURING THE LATE EVENING TO EARLY OVERNIGHT HOURS AS
CONVECTION ACROSS THE HIGH PLAINS SLIDES EAST INTO CENTRAL
NEBRASKA. MAIN QUESTION AT HAND IS HOW LONG THIS PRECIP STICKS
AROUND AS MOST OF THE LATEST GUIDANCE PUSHES THUNDERSTORMS EAST OF
THE TERMINAL BY NO LATER THAN 1 TO 2 AM. WILL OPT TO KEEP WITH
THIS TREND OF KILLING THUNDERSTORMS OFF BY THE EARLY MORNING HOURS BUT
WILL HAVE TO WATCH CONVECTIVE TRENDS CLOSELY OVER THE NEXT FEW
HOURS TO SEE IF THIS WILL PLAY OUT. CLOUD CEILINGS ALSO LOOK TO
LOWER TO AN MVFR LEVEL AROUND 2 KFT BUT SUBSIDENCE BEHIND THE
CONVECTION SHOULD ERODE THIS STRATUS INTO THE OVERNIGHT HOURS.
OTHERWISE...ANTICIPATE SOME PATCHY FOG OVERNIGHT WITH MVFR
VISIBILITIES WITH A RATHER QUIET TUESDAY THEN PREVAILING UNDER VFR
CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 15 2009/

SHORT TERM...PRIMARY FORECAST CONCERN WILL CENTER AROUND SEVERE
WEATHER THREAT LATER THIS AFTERNOON INTO TONIGHT. SATELLITE IMAGERY
IS SHOWING SOME BREAKS IN THE CLOUD COVER EARLY THIS AFTERNOON AND
THE ATMOSPHERE IS QUICKLY DESTABILIZING WITH 3 PM RUC MESOSCALE
ANALYSIS SHOWING MLCAPE VALUES OF 2000 TO 4000 J/KG ACROSS THE
CWA. SFC WARM FRONT IS POSITIONED ALONG THE KANSAS/NEBRASKA BORDER
EARLY THIS AFTERNOON AND WILL BE A FOCUSING MECHANISM FOR
CONVECTIVE DEVELOPMENT OVER THE NEXT SEVERAL HOURS. DEEP LAYER
SHEAR VALUES GENERALLY IN THE 40 TO 50 KT RANGE IN COMBINATION
WITH THE HIGH INSTABILITY WILL SET THE STAGE FOR RAPIDLY
DEVELOPING SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN AS THE CAP WEAKENS. AT 20Z...LOW LEVEL
SHEAR VALUES WERE STILL A BIT ON THE WEAK SIDE...WHICH WILL LIMIT
TORNADO THREAT INITIALLY. HOWEVER...LOW LEVEL SHEAR SHOULD
INCREASE AS LOW LEVEL JET INCREASES EARLY THIS EVENING...WHICH
WILL ENHANCE TORNADO THREAT FOR A FEW HOURS...PRIMARILY AFTER 7
PM.

THUNDERSTORMS WILL LIKELY CONGEAL INTO AN MCS BY LATE EVENING
ENHANCING THE FLASH FLOOD THREAT. PRECIPITABLE WATER VALUES OF 1.5
TO 2 INCHES ALONG WITH SATURATED GROUND IN MANY AREAS ALSO SUPPORT A
HEAVY RAIN/FLASH FLOODING THREAT WITH SOME OF THESE THUNDERSTORMS.
THEREFORE... A FLASH FLOOD WATCH WAS ISSUED EARLIER TODAY TO
HIGHLIGHT THIS FLOODING POTENTIAL ACROSS OUR SOUTHERN ZONES.
SOUTHERN ZONES ARE MORE FAVORED FOR FLASH FLOODING DUE TO THE
RECENT HEAVY RAINFALL IN THESE AREAS.

WET BULB ZERO HEIGHTS OF AROUND 10 THOUSAND FEET AGL AND FREEZING
LEVELS AROUND 12 THOUSAND FEET AGL YIELD A 50 DBZ INITIAL WARNING
THRESHOLD OF AROUND 32 TO 33 THOUSAND FEET AGL. WILL LIKELY SEE MANY
CORES WELL ABOVE THIS LOW END WARNING THRESHOLD.

WE DRY OUT AND WARM UP ON TUESDAY WITH HIGHS CLIMBING INTO THE 80S.

LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FOCUS IS ON
PRECIPITATION CHANCES AND WARMING TEMPERATURES.

OVERALL...A MUCH WARMER AND DRIER PATTERN IS TAKING SHAPE IN THE
EXTENDED PERIOD...HOWEVER THERE WILL STILL BE SOME SHOWER AND
THUNDERSTORM CHANCES TO DEAL WITH. AN UPPER RIDGE AMPLIFIES ON
WEDNESDAY...BECOMING THE DOMINANT WEATHER FEATURE OVER THE SOUTHERN
AND CENTRAL PLAINS. HEIGHTS RISE NICELY WITH H85 TEMPERATURES
WARMING TO THE LOWER 20S IN THE NORTHEAST CWA TO THE UPPER 20S
SOUTHERN CWA. THIS WILL SUPPORT THE WARMEST TEMPS WE/VE SEEN IN
QUITE SOME TIME...AS HIGHS ARE FORECAST TO REACH INTO THE 90S CWA
WIDE. MODELS DO SHOW HINTS OF TRYING TO INITIATE SOME ELEVATED
CONVECTION WEDNESDAY MORNING IN ASSOCIATION WITH SOME H85 THETA-E
ADVECTION. HOWEVER...THIS LOOKS TO STAY PRIMARILY WEST OF THE CWA SO
WILL KEEP SILENT POPS IN PLACE. THE GFS TRIES TO MAINTAIN/EXPAND
CONVECTION DURING THE AFTERNOON HOURS...BUT IS AN OUTLIER IN THIS
REGARD AND MAY BE SUFFERING FROM SOME FEEDBACK PROBLEMS. WITH THE
BUILDING RIDGE AND H7 TEMPS WARMING TO +10-12C OR HIGHER...A HEALTHY
CAP SHOULD MAKE IT DIFFICULT FOR CONVECTION TO DEVELOP GIVEN THE LACK
OF ANY APPRECIABLE FORCING. THUS WILL GO WITH THE CONSENSUS AND KEEP
IT DRY THROUGH THE DAYTIME HOURS. SOME SHOWERS AND THUNDERSTORMS MAY
HOWEVER DEVELOP ACROSS THE HIGH PLAINS WITH DIURNAL HEATING AND THEN
CLIP THE NORTHERN CWA WEDNESDAY EVENING/NIGHT AS THEY MOVE
EAST/NORTHEAST...SO WILL CARRY A SMALL POP IN THE NORTH TO ACCOUNT
FOR THIS.

A FAIRLY POTENT SHORTWAVE TROUGH SLIDES IN FROM THE WEST ON
THURSDAY...PUSHING A COLD FRONT INTO THE WESTERN CWA THURSDAY
AFTERNOON AND THROUGH THE REST OF THE FORECAST AREA THURSDAY
EVENING. THIS WILL BRING THE NEXT FAIRLY GOOD CHANCE FOR
PRECIPITATION TO THE AREA. THUNDERSTORM CHANCES WILL ENTER THE WEST
THURSDAY AFTERNOON...THEN SPREAD ACROSS THE REST OF THE AREA DURING
THE EVENING. WILL BE PLENTY OF INSTABILITY AND DEEP LAYER SHEAR
AVAILABLE AHEAD OF THE FRONT TO SUPPORT SOME SEVERE WEATHER THREAT
THURSDAY AFTERNOON AND EVENING. WILL BE ANOTHER WARM DAY ON THURSDAY
WITH THE WARMEST VALUES IN THE SOUTHEAST DUE TO EARLIER ARRIVAL OF
FRONT IN THE WEST. ALL PRECIP SHOULD BE EAST OF THE CWA BY EARLY
FRIDAY MORNING...WITH SUBSIDENCE TAKING HOLD OVER THE AREA BETWEEN
EXITING WAVE AND RIDGING BUILDING INTO THE ROCKIES. TEMPS WILL DROP
BACK DOWN ON FRIDAY IN WAKE OF THE FRONTAL PASSAGE...BUT STILL BE
FAIRLY CLOSE TO SEASONAL NORMS.

THE UPPER RIDGE PROPAGATES EASTWARD ONTO THE PLAINS ON
SATURDAY...WITH DOMINANT UPPER RIDGING THEN REMAINING IN PLACE
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL LEAD TO MAINLY
DRY AND WARM CONDITIONS...FINALLY FEELING LIKE SUMMER...RIGHT ON
QUEUE FOR THE OFFICIAL START OF THE NEW SEASON ON SUNDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR NEZ082-083.

KS...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Jun 15, 4:21 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
421 PM CDT MON JUN 15 2009

KSZ005>007-017>019-NEZ041-046>049-060>064-072>077-082>087-161200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
421 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG
AND SOUTH OF A LOUP CITY TO GENOA LINE...AND PORTIONS OF NORTH
CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL
TO THE SIZE OF BASEBALLS...WIND GUSTS IN EXCESS OF 70
MPH...EXCESSIVE RAINFALL...AND FLASH FLOODING. THERE IS ALSO SOME
RISK THROUGH THE EVENING HOURS OF AN ISOLATED TORNADO...ESPECIALLY
SOUTH OF INTERSTATE 80.

WIDESPREAD STREAM AND RIVER FLOODING WILL BE FOUND ACROSS PARTS
OF SMITH... PHILLIPS...ROOKS...AND OSBORNE COUNTIES. ADDITIONAL
RAINFALL THIS AFTERNOON THROUGH TONIGHT WILL AGGRAVATE ONGOING
FLOODING AND COULD CREATE ADDITIONAL FLOODING AND FLASH FLOODING
ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR NORTH CENTRAL
KANSAS AS WELL AS FURNAS AND HARLAN COUNTIES IN NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A
HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON.

A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS FOR AREAS ALONG AND
NORTH OF HIGHWAY 92 WEDNESDAY NIGHT.

A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA
THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-161200-
VALLEY-GREELEY-
421 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AND GREELEY COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL
TO THE SIZE OF PING PONG BALLS...WIND GUSTS TO 60 MPH...EXCESSIVE
RAINFALL...AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A
HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON.

A SLIGHT CHANCE FOR THUNDERSTORMS ALSO EXISTS WEDNESDAY NIGHT.

A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA
THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Jun 15, 8:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TORNADO          3 S SHELTON             40.74N 98.73W
06/15/2009                   BUFFALO            NE   STORM CHASER

            SMALL TORNADO JUST TOUCHED DOWN

&&

PFANNKUCH
Special weather statement, Jun 15, 8:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
844 PM CDT MON JUN 15 2009

NEZ060-160215-
DAWSON-
844 PM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 844 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR WILLOW ISLAND...OR 20 MILES NORTHWEST OF LEXINGTON...AND MOVING
NORTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  COZAD BY 850 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 223.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAT...LON 4095 10022 4105 9999 4105 9975 4093 9967
      4078 10013 4093 10023
TIME...MOT...LOC 0144Z 244DEG 21KT 4090 10008
Local storm report, Jun 15, 8:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
845 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     1 WSW DESHLER           40.14N 97.73W
06/15/2009  E60 MPH          THAYER             NE   TRAINED SPOTTER

&&

BUFFALO
Local storm report, Jun 15, 8:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
846 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             7 WNW HEBRON            40.21N 97.71W
06/15/2009  E2.50 INCH       THAYER             NE   PUBLIC

&&

SCHLEIF
Local storm report, Jun 15, 8:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             8 S ELWOOD              40.47N 99.86W
06/15/2009  E0.50 INCH       GOSPER             NE   CO-OP OBSERVER

            DIME SIZE HAIL

&&

PFANNKUCH
Local storm report, Jun 15, 8:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             6 WSW BELVIDERE         40.22N 97.66W
06/15/2009  E1.25 INCH       THAYER             NE   PUBLIC

&&

SCHLEIF

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:16 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney44 min
Jun 15, 7:46 PM CDTTornado WarningGIDAdams, Kearney44 min
Jun 15, 8:09 PM CDTSpecial Weather StatementGIDHall36 min
Jun 15, 8:21 PM CDTSevere Thunderstorm WarningGIDThayer39 min
Jun 15, 8:26 PM CDTTornado WarningGIDAdams, Clay49 min
Jun 15, 8:31 PM CDTTornado WarningGIDBuffalo, Hall29 min
Jun 15, 8:38 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps52 min
Jun 15, 8:44 PM CDTSpecial Weather StatementGIDDawson31 min
Jun 15, 8:55 PM CDTTornado WarningGIDGosper35 min
Jun 15, 8:57 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer24 min
Jun 15, 9:00 PM CDTSevere Thunderstorm WarningGIDDawson25 min
Jun 15, 9:16 PM CDTSevere Thunderstorm WarningGIDPhelps29 min
Jun 15, 9:17 PM CDTSevere Thunderstorm WarningGIDDawson28 min
Jun 15, 9:28 PM CDTTornado WarningGIDClay, Nuckolls32 min
Jun 15, 9:35 PM CDTSevere Thunderstorm WarningGIDDawson25 min
Jun 15, 9:41 PM CDTSevere Thunderstorm WarningGIDHarlan, Phelps34 min
Jun 15, 9:47 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer43 min
Jun 15, 9:54 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson13 min
Jun 15, 10:10 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps22 min
Jun 15, 10:16 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney29 min
Jun 15, 10:30 PM CDTSevere Thunderstorm WarningGIDFranklin30 min
Jun 15, 10:40 PM CDTSpecial Weather StatementGIDAdams, Hall, Webster35 min
Jun 15, 11:15 PM CDTSpecial Weather StatementGIDClay, Hall, Hamilton45 min
Jun 15, 11:19 PM CDTSpecial Weather StatementGIDFranklin41 min
Jun 15, 11:50 PM CDTSpecial Weather StatementGIDNuckolls, Webster40 min
Jun 16, 12:24 AM CDTSpecial Weather StatementGIDNuckolls, Thayer36 min

Nearby

Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.